Moduli spaces for linear differential equations and the Painlevé equations
[Espaces de modules pour des équations différentielles linéaires et équations de Painlevé]
Annales de l'Institut Fourier, Tome 59 (2009) no. 7, pp. 2611-2667.

Une construction systématique des familles isomonodromiques de connections de rang 2 sur la sphère de Riemann est obtenue de l’application analytique de Riemann–Hilbert RH:, où est un espace de modules de connections et est un espace de modules pour les données analytiques (i.e., la monodromie usuelle, les matrices de Stokes et les “links”). La condition que les fibres de RH (i.e., les familles isomonodromiques) sont de dimension un mène à dix espaces de modules . L’équation induite de Painlevé est calculée explicitement. À l’exception du cas Painlevé VI, les familles ont des singularités irrégulières. Utilisant la classification des singularités irrégulières, on obtient les espaces comme familles explicites de surfaces affines cubiques liées aux pairs de Okamoto–Painlevé. Une forme faible et une forme forte du problème de Riemann–Hilbert sont démontrées. Notre article est une extension du travail fondamental de Jimbo-Miwa-Ueno et est en relation avec des travaux récents sur les équations de Painlevé.

A systematic construction of isomonodromic families of connections of rank two on the Riemann sphere is obtained by considering the analytic Riemann–Hilbert map RH:, where is a moduli space of connections and , the monodromy space, is a moduli space for analytic data (i.e., ordinary monodromy, Stokes matrices and links). The assumption that the fibres of RH (i.e., the isomonodromic families) have dimension one, leads to ten moduli spaces . The induced Painlevé equations are computed explicitly. Except for the Painlevé VI case, these families have irregular singularities. The analytic classification of irregular singularities yields explicit spaces , which are families of affine cubic surfaces, related to Okamoto–Painlevé pairs. A weak and a strong form of the Riemann–Hilbert problem is treated. Our paper extends the fundamental work of Jimbo–Miwa–Ueno and is related to recent work on Painlevé equations.

DOI : https://doi.org/10.5802/aif.2502
Classification : 14D20,  14D25,  34M55,  58F05
Mots clés : espaces de modules de connections linéaires, singularitiés irrégulières, matrices de Stokes, déformations isomonodromiques, espaces de monodromie, équations de Painlevé
@article{AIF_2009__59_7_2611_0,
     author = {van der Put, Marius and Saito, Masa-Hiko},
     title = {Moduli spaces for linear differential equations and the Painlev\'e equations},
     journal = {Annales de l'Institut Fourier},
     pages = {2611--2667},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {59},
     number = {7},
     year = {2009},
     doi = {10.5802/aif.2502},
     mrnumber = {2649335},
     zbl = {1189.14021},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2502/}
}
van der Put, Marius; Saito, Masa-Hiko. Moduli spaces for linear differential equations and the Painlevé equations. Annales de l'Institut Fourier, Tome 59 (2009) no. 7, pp. 2611-2667. doi : 10.5802/aif.2502. http://www.numdam.org/articles/10.5802/aif.2502/

[1] Anosov, D. V.; Bolibruch, A. A. The Riemann-Hilbert problem, Aspects of Mathematics, E22, Friedr. Vieweg & Sohn, Braunschweig, 1994 | MR 1276272 | Zbl 0801.34002

[2] Boalch, Philip From Klein to Painlevé via Fourier, Laplace and Jimbo, Proc. London Math. Soc. (3), Volume 90 (2005) no. 1, pp. 167-208 | Article | MR 2107041 | Zbl 1070.34123

[3] Bolibruch, A. A.; Malek, S.; Mitschi, C. On the generalized Riemann-Hilbert problem with irregular singularities, Expo. Math., Volume 24 (2006) no. 3, pp. 235-272 | MR 2250948 | Zbl 1106.34061

[4] Flaschka, H.; Newell, A. C. Monodromy and spectrum preserving deformations. I, Commun. Math. Phys., Volume 76 (1980), pp. 65-116 | Article | MR 588248 | Zbl 0439.34005

[5] Fricke, Robert; Klein, Felix Vorlesungen über die Theorie der automorphen Funktionen. Band 1: Die gruppentheoretischen Grundlagen. Band II: Die funktionentheoretischen Ausführungen und die Andwendungen, Bibliotheca Mathematica Teubneriana, Bände 3, 4, Johnson Reprint Corp., New York, 1965 | MR 183872

[6] Fuchs, Richard Über lineare homogene Differentialgleichungen zweiter Ordnung mit drei im Endlichen gelegenen wesentlich singulären Stellen, Math. Ann., Volume 63 (1907) no. 3, pp. 301-321 | Article | MR 1511408

[7] Gambier, B. Sur les équations différentielles du second ordre et du premier degré dont l’intégrale générale est à points critiques fixes, Acta Math., Volume 33 (1910) no. 1, pp. 1-55 | Article | MR 1555055

[8] Garnier, R. Sur les équations différentielles du troisième ordre dont l’intégrale générale est uniforme et sur une classe d’équations nouvelles d’ordre supérieur dont l’intégrale générale à ses points critiques fixes, Ann. Ecole Norm. Sup., Volume 29 (1912), pp. 1-126 | Numdam | MR 1509146

[9] Hukuhara, Masuo Sur les points singuliers des équations différentielles linéaires. II, Jour. Fac. Soc. Hokkaido Univ., Volume 5 (1937), pp. 123-166 Sur les points singuliers des équations différentielles linéaires. III, Mem. Fac. Sci. Kyushu Univ., 2, (1942), 125–137 | Zbl 0016.30502

[10] Inaba, M. Moduli of parabolic connections on a curve and Riemann-Hilbert correspondence (2006) (Preprint, arXiv:math/0602004)

[11] Inaba, M.; Iwasaki, K.; Saito, M.-H. Dynamics of the sixth Painlevé equation, Théories asymptotiques et équations de Painlevé (Sémin. Congr.), Volume 14, Soc. Math. France, Paris, 2006, pp. 103-167 | MR 2353464 | Zbl 1161.34063

[12] Inaba, M.; Iwasaki, K.; Saito, M.-H. Moduli of stable parabolic connections, Riemann-Hilbert correspondence and geometry of Painlevé equation of type VI. I, Publ. Res. Inst. Math. Sci., Volume 42 (2006) no. 4, pp. 987-1089 | Article | MR 2289083 | Zbl 1127.34055

[13] Inaba, M.; Iwasaki, K.; Saito, M.-H. Moduli of stableparabolic connections, Riemann-Hilbert correspondence and geometry of Painlevé equation of type VI. II, Adv. Stud. Pure Math., Volume 45 (2006), pp. 387-432 | Zbl 1115.14005

[14] Iwasaki, K. An area-preserving action of the modular group on cubic surfaces and the Painlevé VI equation, Comm. Math. Phys., Volume 242 (2003) no. 1-2, pp. 185-219 | MR 2018272 | Zbl 1044.34051

[15] Iwasaki, Katsunori A modular group action on cubic surfaces and the monodromy of the Painlevé VI equation, Proc. Japan Acad. Ser. A Math. Sci., Volume 78 (2002) no. 7, pp. 131-135 | Article | MR 1930217 | Zbl 1058.34125

[16] Jimbo, Michio; Miwa, Tetsuji Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. II, Phys. D, Volume 2 (1981) no. 3, pp. 407-448 | Article | MR 625446

[17] Jimbo, Michio; Miwa, Tetsuji; Ueno, Kimio Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. I. General theory and τ-function, Phys. D, Volume 2 (1981) no. 2, pp. 306-352 | Article | MR 630674

[18] Malgrange, B. Sur les déformations isomonodromiques. I. Singularités régulières, Mathematics and physics (Paris, 1979/1982) (Progr. Math.), Volume 37, Birkhäuser Boston, Boston, MA, 1983, pp. 401-426 Sur les déformations isomonodromiques. II. Singularités irrégulières, 427–438, Mathématique et Physique (Paris, 1979/1982), Progr. in Math. 37, Birkhäuser, Boston, 1983 | MR 728431 | Zbl 0528.32017

[19] Malgrange, Bernard Déformations isomonodromiques, forme de Liouville, fonction τ, Ann. Inst. Fourier (Grenoble), Volume 54 (2004) no. 5, p. 1371-1392, xiv, xx | Article | Numdam | MR 2127851 | Zbl 1086.34071

[20] Ohyama, Yousuke; Kawamuko, Hiroyuki; Sakai, Hidetaka; Okamoto, Kazuo Studies on the Painlevé equations. V. Third Painlevé equations of special type P III (D 7 ) and P III (D 8 ), J. Math. Sci. Univ. Tokyo, Volume 13 (2006) no. 2, pp. 145-204 | MR 2277519 | Zbl 1170.34061

[21] Ohyama, Yousuke; Okumura, Shoji A coalescent diagram of the Painlevé equations from the viewpoint of isomonodromic deformations, J. Phys. A, Volume 39 (2006) no. 39, pp. 12129-12151 | Article | MR 2266216 | Zbl 1116.34072

[22] Okamoto, Kazuo Sur les feuilletages associés aux équations du second ordre à points critiques fixes de P. Painlevé, Japan. J. Math. (N.S.), Volume 5 (1979) no. 1, pp. 1-79 | MR 614694 | Zbl 0426.58017

[23] Painlevé, Paul Oeuvres de Paul Painlevé. Tome I, Éditions du Centre National de la Recherche Scientifique, Paris, 1973 (Preface by René Garnier, Compiled by Raymond Gérard, Georges Reeb and Antoinette Sec) | MR 532682 | Zbl 1092.01510

[24] van der Put, Marius; Singer, Michael F. Galois theory of linear differential equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 328, Springer-Verlag, Berlin, 2003 | MR 1960772 | Zbl 1036.12008

[25] Saito, Masa-Hiko; Takebe, Taro; Terajima, Hitomi Deformation of Okamoto-Painlevé pairs and Painlevé equations, J. Algebraic Geom., Volume 11 (2002) no. 2, pp. 311-362 | Article | MR 1874117 | Zbl 1022.34079

[26] Saito, Masa-Hiko; Terajima, Hitomi Nodal curves and Riccati solutions of Painlevé equations, J. Math. Kyoto Univ., Volume 44 (2004) no. 3, pp. 529-568 | MR 2103782 | Zbl 1117.14015

[27] Sakai, H. Rational surfaces associated with affine root systems and geometry of the Painlevé equations, Comm. Math. Phys., Volume 220 (2001), pp. 165-229 | Article | MR 1882403 | Zbl 1010.34083

[28] Shibuya, Y. Perturbation of linear ordinary differential equations at irregular singular points, Funkcial. Ekvac., Volume 11 (1968), pp. 235-246 | MR 243171 | Zbl 0228.34036

[29] Terajima, H. Families of Okamoto-Painlevé pairs and Painlevé equations, Ann. Mat. Pura Appl. (4), Volume 186 (2007) no. 1, pp. 99-146 | Article | MR 2263893

[30] Turrittin, H. L. Convergent solutions of ordinary linear homogeneous differential equations in the neighborhood of an irregular singular point, Acta Math., Volume 93 (1955), pp. 27-66 | Article | MR 68689 | Zbl 0064.33603